Alert archive / South Carolina / Flash Flood Warnings in 2024

Flash Flood Warning 16, NWS Charleston, SC

August 9, 2024Berkeley County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 9, 2024, 6:25 PM EDT for Berkeley County, South Carolina. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2024, 6:25 PM EDT (22:25 UTC)
Expired
Aug 9, 2024, 8:25 PM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 7:01 PM EDTFLASH FLOOD1 Ese Moncks Corner, SCBerkeley County Emergency Mangement reported Heatly Street in Moncks Corner is being closed due to high water caused by flash flooding.
Aug 9, 7:01 PM EDTRAIN 2.811 Se Moncks Corner, SCAn unofficial observation site in downtown Moncks Corner reported 2.81 inches of rain between 554 pm and 701 pm, which is similar to radar estimates from the KCLX radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2024-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2024-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1837 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WGUS52 KCHS 092225
FFWCHS
SCC015-100215-
/O.NEW.KCHS.FF.W.0016.240809T2225Z-240810T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
625 PM EDT Fri Aug 9 2024

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Berkeley County in southeastern South Carolina...

* Until 1015 PM EDT.

* At 625 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen since late afternoon. Additional rainfall amounts of 1 
  to 2 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Moncks Corner, Bonneau, Pinopolis, Southern Lake Moultrie, Old 
  Santee Canal State Park, Bonneau Beach, Cross, Wampee, Sugar Hill 
  and Simpson Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3332 8022 3336 7993 3322 7974 3310 7995
      3316 8025

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
1 follow-up statement
171 
WGUS72 KCHS 100025
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
825 PM EDT Fri Aug 9 2024

SCC015-100035-
/O.CAN.KCHS.FF.W.0016.000000T0000Z-240810T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-
825 PM EDT Fri Aug 9 2024

...FLASH FLOOD WARNING IS CANCELLED FOR BERKELEY COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose an 
immediate threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1000 PM EDT for a portion of 
southeast South Carolina.

&&

LAT...LON 3336 7993 3322 7974 3310 7995 3316 8025
      3332 8022

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 6:00 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 9, 6:00 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
600 PM EDT Fri Aug 9 2024

.SYNOPSIS...
A weak stationary front will remain just to our west through
early next week, then High pressure will build in from the
north by the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Radar imagery indicates a clearly defined sea breeze across our
area and gradually moving inland. There is scattered convection
with and near this boundary. The latest SPC mesoanalysis
indicates widespread MLCAPE around 2,500 J/kg with little to no
CIN. The convection should persist along and near the sea
breeze for a few more hours. Given DCAPE in excess of 1,000
J/kg, a few stronger gusts are possible, especially associated
with the outflow boundaries. Given PW values in excess of 2
inches and storm motion less than 10 mph, localized heavy
rainfall is possible with these storms. HREF indicates a band of
70 percent of 1"/3hr and 30 percent of 3"/3hr around 0Z this
evening across most of the SC Lowcountry. The Flood Watch
remains in effect until 10 PM. See the Hydrology section below.

Shower and thunderstorm coverage is expected to decrease late this
evening as forecast area becomes overspread with outflow boundaries
and temperatures decrease. Temperatures are forecast to range from
the mid to upper 70s by sunrise Saturday.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
The mid-levels will consist of a persistent pattern of weak
troughing located to our north. Meanwhile, areas of High pressure
will be centered near Bermuda and over the Southern Plains. This
will yield westerly flow over our area. At the surface, a weak
stationary front will remain just to our west through Monday. It may
meander over our far inland zones at times, before gradually
shifting back to the west. Additionally, High pressure will prevail
in the western Atlantic. This synoptic pattern will usher moisture
from the Gulf of Mexico into our area. While PWATs should fluctuate
each day, they should generally range from 1.75"-2.25". These values
are above normal for this time of year. The combination of 850 mb
temperatures and low-level thickness values will cause high
temperatures to be several degrees above normal Saturday and Sunday.
They are forecasted to be in the middle 90s Saturday and Sunday,
then trending slightly lower on Monday, into the lower 90s. Though,
it'll be cooler at the beaches each day due to the onshore winds.
Heat indices should rise into the 108-112 degree range Saturday and
Sunday. Odds are we'll need Heat Advisories for much of our area,
assuming afternoon convection doesn't start too early. The
combination of all this heat and moisture will generate a decent
amount of instability, leading to convection. It'll be aided by lift
from the sea breeze and the front located just to our west. The long
range CAMs and the synoptic models point to scattered convection
each afternoon with pockets of numerous convection, possible. The
convection will gradually decrease during the evenings with minimal
coverage expected overnights. Given the time of year and the amount
of instability, a marginally severe storm is possible each
afternoon/evening. The main severe threat should be damaging winds
due to increased DCAPEs. The most likely impacts from thunderstorms
will be locally heavy rainfall due to the high moisture, slow
movements due to weak steering flow, and possibility for training.
Given the extreme amount of rainfall the area has experienced over
the past few days, and the ongoing widespread flooding, any
additional rainfall, especially heavy, will only prolong the
flooding impacts. Lows each night will range from the mid 70s far
inland to the upper 70s closer to the beaches.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
An upper ridge will build from the west Tuesday, pushing the front
off the coast as surface High pressure builds in from the north. We
may finally get into a pattern with less diurnal convection by mid
to late next week.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
The sea breeze is gradually moving inland, generating
convection across and near the boundary. The greatest coverage
of convection should occur near KCHS and KJZI until 24Z,
highlighted with a TEMPO. KSAV could see a thunderstorm in the
vicinity for another hour or so. The rest of the night should
feature steady southwest winds and VFR ceilings.

Extended Aviation Outlook: Brief flight restrictions are possible in
afternoon and evening showers/thunderstorms into early next
week.

&&

.MARINE...
Tonight: The surface pattern will support southwest winds between 10
to 15 kts across the marine zones. Seas should generally range
between 3 to 4 ft.

Extended Marine: At the surface, a weak stationary front will be
located to our west through Monday or Tuesday. Additionally, High
pressure will prevail in the western Atlantic. This will yield a
typical summertime wind pattern. Expect gradually backing winds
through Tuesday. The strongest winds will be along the land/sea
interface and across Charleston Harbor with the formation of the
afternoon sea breeze. At night, expect gradually veering winds.
Winds will be stronger near the coast, especially if there is a
formation of the nocturnal jet. Seas will average 2-4 ft. High
pressure may build in from the north during the middle of next week,
causing a change in wind direction.

Rip Currents: Saturday: The combination of a SE swell near 7 seconds
and onshore winds associated with the afternoon sea breeze will
yield an increased risk of rip currents. This along with the
expected moderate to strong longshore current and bathymetry changes
at the beaches due to Debbie, we maintained the Moderate Risk at all
of our beaches. Sunday: There is a Moderate Risk of rip currents at
our GA beaches.

&&

.HYDROLOGY...
Significant rainfall has fell across the Quad County Area in
Southeast South Carolina last night with many areas reporting over 6
inches of rainfall with significant and widespread flooding,
including flash flooding across parts of Dorchester and Berkeley
Counties. Showers and thunderstorm this afternoon and evening could
produce a quick 1 to 2 inches of rainfall, some locations may
receive in excess of 3 inches. This additional rainfall could occur
over the same area that has experienced the greatest rainfall
amounts during the past 12 hours. Given ongoing widespread flooding
and additional rainfall expected, the Flood Watch continues across
the Quad County Area until 10 PM this evening.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Flood Watch until 10 PM EDT this evening for SCZ043>045-049-
     050-052.
     High Risk for Rip Currents until 8 PM EDT this evening for
     SCZ048>051.
MARINE...None.

&&

NEAR TERM...NED
SHORT TERM...
LONG TERM...
AVIATION...NED
MARINE...NED
Hazardous weather outlook, Aug 9, 4:14 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
414 PM EDT Fri Aug 9 2024

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-102015-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Jasper-
414 PM EDT Fri Aug 9 2024

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat: Heat indices could approach or exceed 108 degrees Saturday and
Sunday. Heat Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-102015-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
414 PM EDT Fri Aug 9 2024

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY
EVENING...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Heat: Heat indices could approach or exceed 108 degrees Saturday and
Sunday. Heat Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ048-051-102015-
Beaufort-Coastal Jasper-
414 PM EDT Fri Aug 9 2024

...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Heat: Heat indices could approach or exceed 108 degrees Saturday and
Sunday. Heat Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ049-050-102015-
Coastal Colleton-Charleston-
414 PM EDT Fri Aug 9 2024

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Heat: Heat indices could approach or exceed 108 degrees Saturday and
Sunday. Heat Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ043>045-052-102015-
Inland Colleton-Dorchester-Inland Berkeley-Tidal Berkeley-
414 PM EDT Fri Aug 9 2024

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat: Heat indices could approach or exceed 108 degrees Saturday and
Sunday. Heat Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-102015-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
414 PM EDT Fri Aug 9 2024

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Aug 9, 3:03 PM EDT, 3 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
303 PM EDT Fri Aug 09 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     Flood            Ritter                  32.79N  80.63W
08/09/2024                   Colleton           SC   Emergency Mngr

            Emergency manager reported a tree down near the
            intersection of Green Pond Hwy and Ritter Rd.

&&

Event Number CHS2401070

BRM
Special weather statement, Aug 9, 4:41 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Charleston SC
441 PM EDT Fri Aug 9 2024

SCZ045-050-052-092130-
Inland Berkeley-Tidal Berkeley-Charleston-
441 PM EDT Fri Aug 9 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...

At 441 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Huger to 8
miles west of Hampton Plantation State Park, and moving east at 10
mph.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of these storms include...
Goose Creek, McClellanville, Awendaw, Wando, Huger, and Cainhoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3292 7989 3297 7958 3313 7933 3326 7964
      3308 8000
TIME...MOT...LOC 2041Z 281DEG 10KT 3309 7984 3317 7958

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 9, 5:18 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Charleston SC
518 PM EDT Fri Aug 9 2024

GAZ137-138-140-141-092145-
Inland McIntosh-Inland Liberty-Coastal McIntosh-Long-
518 PM EDT Fri Aug 9 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY, MCINTOSH AND
LONG COUNTIES...

At 518 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Doctortown to
near Cox, and moving northeast at 15 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of these storms include...
Hinesville, Darien, Ludowici, Tibet, Fort Stewart, Jones,
Walthourville, and Riceboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3138 8155 3143 8161 3145 8162 3147 8161
      3151 8166 3154 8166 3155 8170 3158 8170
      3161 8174 3161 8177 3166 8180 3165 8182
      3167 8184 3190 8167 3154 8118 3133 8147
TIME...MOT...LOC 2118Z 231DEG 12KT 3166 8177 3144 8152

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 9, 5:26 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Charleston SC
526 PM EDT Fri Aug 9 2024

SCZ045-092200-
Inland Berkeley-
526 PM EDT Fri Aug 9 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...

...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

At 525 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Old Santee Canal State Park, or 8 miles east
of Moncks Corner, moving west at 10 mph.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of this storm include...
Moncks Corner, Bonneau, Jamestown, Southern Lake Moultrie, Northern
Lake Moultrie, Bonneau Beach, Old Santee Canal State Park, and Huger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3328 7969 3307 7971 3308 8009 3339 8004
TIME...MOT...LOC 2125Z 091DEG 8KT 3319 7986

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 9, 5:44 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Charleston SC
544 PM EDT Fri Aug 9 2024

GAZ116-117-119-137>141-092230-
Inland McIntosh-Coastal Liberty-Coastal Chatham-Inland Liberty-Inland
Bryan-Coastal McIntosh-Coastal Bryan-Long-
544 PM EDT Fri Aug 9 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, LIBERTY,
MCINTOSH, CHATHAM AND LONG COUNTIES...

At 544 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ludowici to
Crescent, and moving east at 15 mph.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of these storms include...
Hinesville, Darien, Ludowici, Tibet, Jones, McIntosh, Walthourville,
and Midway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3172 8179 3190 8146 3185 8120 3170 8110
      3162 8110 3144 8120 3137 8146
TIME...MOT...LOC 2144Z 247DEG 13KT 3170 8166 3149 8139

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 9, 6:06 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Charleston SC
606 PM EDT Fri Aug 9 2024

SCZ045-092245-
Inland Berkeley-
606 PM EDT Fri Aug 9 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...

...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

At 606 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Cross to near
Old Santee Canal State Park, and moving east at 15 mph.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of these storms include...
Moncks Corner, Bonneau, Southern Lake Moultrie, Old Santee Canal
State Park, Pinopolis, and Bonneau Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3312 7973 3308 8015 3328 8028 3330 8026
      3338 7991
TIME...MOT...LOC 2206Z 273DEG 12KT 3327 8014 3318 7991

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:29 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatCHSBerkeley, Charleston, Dorchester8 hr
Aug 9, 12:24 PM EDTAreal Flood WarningCHSJasper24 hr
Aug 9, 4:41 PM EDTSpecial Weather StatementCHSBerkeley49 min
Aug 9, 5:26 PM EDTSpecial Weather StatementCHSBerkeley34 min
Aug 9, 6:06 PM EDTSpecial Weather StatementCHSBerkeley39 min

Nearby

Flash Flood Warnings in South Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.